Alert archive / Nebraska / Flash Flood Warnings in 2001
Flash Flood Warning 1, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Apr 8, 2001, 8:40 PM CDT for Lancaster County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 8, 2001, 8:40 PM CDT (01:40 UTC)
- Expired
- Apr 8, 2001, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lancaster County, NE
The radar
The Omaha radar (KOAX), 74 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 2153 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 090141 FFWOMA NEC109-090445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA NE 840 PM CDT SUN APR 8 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN LANCASTER COUNTY IN SOUTHEAST NEBRASKA * UNTIL 1145 PM CDT * AT 838 PM CDT...RADAR AND EMERGENCY MANAGEMENT OFFICIALS REPORTED HEAVY RAIN CONTINUING IN SOUTHERN LANCASTER COUNTY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN OMAHA. LAT...LON 4080 9689 4055 9690 4056 9646 4082 9645 POWERS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Apr 8, 3:01 PM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Apr 8, 3:01 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 301 PM CDT SUN APR 8 2001 MAIN FORECAST CONCERNS ARE PRECIP...MAINLY TONIGHT AND LATER TUESDAY...WITH TEMPERATURES A SECOND CONCERN. IN THE SHORT TERM...I REMAIN SCEPTICAL ABOUT THE SPC MODERATE RISK AREA IN SE CORNER NEB AND SW IA. THE WARM FRONT IN THE AREA IS CERTAINLY AN ACTIVE CONVERGENCE BOUNDARY...BUT DRY AIR ALOFT HAS RESULTED IN LOWER SFC DEW POINTS AS IT MIXES DOWNWARD. MORE SIGNIFICANT MOISTURE IS IN THE CU FIELD TO OUR SE...BUT EVEN THAT IS PRESENTLY CAPPED WITH DRY AIR. MODELS DO SUGGEST CONTINUED DEEPENING OF MOIST LAYER THROUGH EARLY TONIGHT AS MOISTURE CONTINUES TO ADVECT NORTH THROUGH EASTERN KS...BUT WE WILL LOSE THE AFTERNOON HEATING...AND MODELS STILL SUGGEST SOME MID LEVEL DRY CAPPING. WILL KEEP POPS ARND 40 PCT IN SE ZONES BUT BACK OFF TO THE NORTH. DOUBT OMA WILL SEE ANYTHING. NRN STREAM SYSTEM IS STRONG ENOUGH TO POP SOME TSTMS IN ERN WY...BY THIS SHOULD PASS NORTH OF US...LEAVING MOST OF OUR AREA BETWEEN SYSTEMS. WILL GO COOLER THAN GUIDANCE IN NORTH WITH LIGHT WINDS AND GOOD RADIATION CONDS...WHILE SOUTH MAY HAVE MORE WINDS AND CLOUDS. MODELS ARE IN FAIRLY DECENT AGREEMENT IN THE LATER PDS. PREFER SLOWER AND MORE NORTH TRACK ETA GIVES NRN PLAINS LOW ON TUESDAY BASED ON THE WESTERN TROUGH STILL DIGGING AND JET LIFTING OUT OF THE FRONT SIDE OF THE SYSTEM. OUR AREA SHOULD REMAIN IN FAIR WEATHER AND WEAK SFC RIDGE THROUGH MONDAY NIGHT...ALTHOUGH A FEW SHOWERS COULD LINGER INTO MONDAY MORNING IN THE SOUTHEAST AS SFC LOW ALONG FRONT LIFTS OUT. HAVE NO BIG QUARREL WITH NGM MOS. EXPECT CLOUDS TO BE IN THE INCREASE TUESDAY. SOUTHEAST COULD PICK UP SOME SHOWERS AND TSTMS BY LATE IN THE DAY AS SOUTHERN FRONT MAKES ANOTHER SURGE AHEAD OF SHORT WAVE EJECTING FROM WESTERN TROUGH. LOOKS LIKE A GOOD CHANCE OF PRECIP TUESDAY NIGHT IN THE SOUTHEAST AND A LESSER CHANCE IN THE NW AS A CLOSED LOW BEGINS TO APPROACH...WITH PRECIP LIKELY FOR ENTIRE AREA ON WED UNLESS WE GET INTO THE DRY SLOT. SERIES OF MINOR WAVES COULD KEEP COOL SHOWERY WEATHER ON THU AND FRIDAY...BUT NEXT WEEKEND LOOKS DRIER AS FLOW BECOMES MORE ZONAL AND A WEAK UPPER RIDGE APPROACHES. .OMA...NONE POLLACK
In the hours before
Special weather statement, Apr 8, 4:58 PM CDT, 3 hours 42 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-090415- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 458 PM CDT SUN APR 8 2001 STORM SPOTTERS MAY BE NEEDED THIS EVENING OR TONIGHT IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THE MAIN AREA OF CONCERN WILL BE SOUTHEAST OF A LINE FROM FAIRBURY NEBRASKA TO RED OAK IOWA. A WARM FRONT SOUTHEAST COLORADO ACROSS THE SOUTHEAST TIP OF NEBRASKA TO CENTRAL IOWA AND ON THROUGH CENTRAL IOWA TO NORTHERN ILLINOIS IS LIKELY TO ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT. MOISTURE IS INCREASING ALONG THIS BOUNDARY. ANY THUNDERSTORMS WHICH DEVELOP COULD BECOME SEVERE. THE PRIMARY THREAT EARLY THIS EVENING WILL BE LARGE HAIL ALTHOUGH TORNADOES ARE POSSIBLE. LATER IN THE EVENING THE PRIMARY THREAT WILL BE DAMAGING WINDS. THERE IS A CHANCE OF THUNDERSTORMS FURTHER NORTH BUT THEY ARE LESS LIKELY TO BE SEVERE.IF STORMS DO PUSH THROUGH THE DRY AIR LAYER... THEY COULD BECOME SEVERE. POWERS
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:27 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 33 min |
| Apr 8, 7:44 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster | 31 min |
| Apr 8, 7:55 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 35 min |
| Apr 8, 8:01 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 29 min |
| Apr 8, 8:10 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 50 min |
| Apr 8, 8:13 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster | 32 min |
| Apr 8, 8:26 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 34 min |
| Apr 8, 8:31 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 29 min |
| Apr 8, 8:37 PM CDT | Tornado Warning | OAX | Gage | 23 min |
| Apr 8, 8:59 PM CDT | Tornado Warning | OAX | Gage | 31 min |
| Apr 8, 9:07 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 23 min |
| Apr 8, 9:11 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 34 min |
| Apr 8, 9:12 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 33 min |
| Apr 8, 9:17 PM CDT | Severe Thunderstorm Warning | OAX | Johnson | 28 min |
| Apr 8, 9:31 PM CDT | Tornado Warning | OAX | Gage | 29 min |
| Apr 8, 9:47 PM CDT | Tornado Warning | OAX | Johnson | 28 min |
| Apr 8, 10:16 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha | 29 min |
| Apr 8, 10:46 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 29 min |
| Apr 8, 11:11 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Otoe | 34 min |
| Apr 8, 11:13 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 32 min |
| Apr 8, 11:32 PM CDT | Severe Thunderstorm Warning | OAX | Johnson | 28 min |
| Apr 8, 11:44 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Otoe | 31 min |
Nearby
Flash Flood Warnings in Nebraska, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.